MAUDE Adverse Event Report: MAKO SURGICAL CORP. SHELL IMPACTION PLATFORM; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. SHELL IMPACTION PLATFORM; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 206270
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
After impaction the strike plate broke into a few pieces.This resulted in not being able to disassemble remaining piece of the strike plate, the in-line offset impactor(209830-lot unknown), and the end effector(206967 - lot: 19021214).The inline offset might be bent which might be causing the inability to pass through the strike plate.But the end effector should not be damaged in any capacity.However all three pieces are no longer effective.Case type: tha.
 
Additional Manufacturer Narrative
Follow-up #1 and final report submitted.It was reported that after impaction, the strike plate broke into a few pieces.This resulted in not being able to disassemble the remaining piece of the strike plate from the in-line offset impactor and the end effector.Product evaluation and results: visual inspection: the 206270 shell impaction platform shows wear and tear (indentations on the top of the device and light scratches on the body of the device).The 206270 shell impaction platform is broken in two with the button separate.A picture of the broken device is attached.Functional inspection: the 206270 shell impaction platform was broken in two and the button was loose.The platform could not be used.The failure mode ¿strike plate broke into a few pieces¿ was confirmed.Dimensional inspection: not performed as the item has been used and the dimensions and tolerances on the print are no longer accurately represented by the part.Material analysis: not performed as no material failure is alleged.Product history review: review of the device history records indicate 29 devices were manufactured under lot: 45011115 and 29 devices were rejected for missing documentation on 11/13/2015.The missing documentation was supplied as part of qt-15-11-0040 and all 29 devices were accepted into final stock on 12/15/2015.Complaint history review: review of complaints for p/n: 206270, l/n: 45011115 within the trackwise database show 04 other complaints related to the failure in this investigation.Conclusions: the 206270 shell impaction platform shows wear and tear.The platform was broken in two and the button was loose.The platform could not be used.The failure mode ¿strike plate broke into a few pieces¿ was confirmed.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.
 
Event or Problem Description
After impaction the strike plate broke into a few pieces.This resulted in not being able to disassemble remaining piece of the strike plate, the in-line offset impactor (209830-lot unknown), and the end effector (206967, lot: 19021214).The inline offset might be bent which might be causing the inability to pass through the strike plate.But the end effector should not be damaged in any capacity.However all three pieces are no longer effective.Case type: tha.

Brand Name
SHELL IMPACTION PLATFORM
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9081447
Report Number3005985723-2019-00683
Device Sequence Number2657368
Product Code OLO
UDI-Device Identifier00848486022082
UDI-Public00848486022082
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K121064
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number206270
Device Lot Number45011115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2019
Initial Date Received by Manufacturer 09/13/2019
Supplement Date Received by Manufacturer11/11/2019
Initial Report FDA Received Date09/18/2019
Supplement Report FDA Received Date12/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age68 YR
Patient Weight94